Open Access
May, 2002 Hyperelliptic Szpiro Inequality
Fedor Bogomolov, Ludmil Katzarkov, Tony Pantev
J. Differential Geom. 61(1): 51-80 (May, 2002). DOI: 10.4310/jdg/1090351320


We generalize the classical Szpiro inequality to the case of a semistable family of hyperelliptic curves. We show that for a semistable symplectic Lefschetz fibration of hyperelliptic curves of genus g, the number N of nonseparating vanishing cycles and the number D of singular fibers satisfy the inequality N ≤ (4g + 2)D.


Download Citation

Fedor Bogomolov. Ludmil Katzarkov. Tony Pantev. "Hyperelliptic Szpiro Inequality." J. Differential Geom. 61 (1) 51 - 80, May, 2002.


Published: May, 2002
First available in Project Euclid: 20 July 2004

zbMATH: 1040.14015
MathSciNet: MR1949784
Digital Object Identifier: 10.4310/jdg/1090351320

Rights: Copyright © 2002 Lehigh University

Vol.61 • No. 1 • May, 2002
Back to Top